MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941820250
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 07/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent damage and vessel dissection occurred.The target lesion was located in the left circumflex artery.The lesion was predilated.A 2.50 x 20mm synergy xd drug-eluting stent was advanced but failed to cross the lesion.Physician attempted to remove stent before expanding to administer additional pretreatments.During the stent removal process stent struts got caught in a calcium nodule.Stent successfully removed but became mangled in the process.Additional imaging showed dissection in pretreated artery.The dissection was flow limiting.Additional balloon angioplasty and reattempt to stent resolved all issues.Case was successful and patient recovered well.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the synergy xd mr us 2.50 x 20 mm stent delivery system was returned for analysis.A visual examination of the stent found mid-section stent damage with struts lifted.The undamaged stent outer diameter was measured and was within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of distal tip damage.A visual and tactile examination of the hypotube shaft found multiple kinks along several locations of the hypotube shaft.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues with the extrusion shaft.No other issues were identified during analysis.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12222619
Report Number2134265-2021-09528
Device Sequence Number19763862
Product Code NIQ
UDI-Device Identifier08714729980810
UDI-Public08714729980810
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2023
Device Model NumberH7493941820250
Device Lot Number0027301507
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date07/24/2021
Supplement Report FDA Received Date09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;